I have been addicted for 6 years. My husband has multiple chronic pain complaints and I started experimenting with his medication and got addicted gradually, stupidly, without realizing what I was doing. My son also started taking the occasional pill unknown to us, and continued as an adult and found himself addicted several years later. He is 15 days clean with the Thomas recipe. I am proud of him! But my question is this: Will I be able to function after 4 days? I have to work. I take one 100 mg. morphine pill and 2-10mg. Lortabs a day. When the meds start running low and I am in danger of depriving my husband of the medication he needs I stick on one of his 100 mg Fentanyl patches and it lasts for 2 1/2 days. I run him short of his meds every month and I am sick of taking them from him, I am ashamed it has come so far. I take only what I need to be free of WD symptoms. I have tried to quit and never get past the first day. Does this sound like a big addiction? Will I be able to do it quick? It seems like so few pills and I never get any good feelings any more, just relief from WD. My personality has changed and I am always a b*tch because I always am on the verge of WD. I am in good health except for high blood pressure which is under good control with medication.
I know how you feel , I am also addicted to pain meds . I have heard of this Thomas Recipe and here it is for you . I haven't tried it but I have heard some great things about it . Best of luck .
If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
Continue to take the vitamin/mineral supplement with breakfast.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
Last edited by ddcmod; 05-02-2010 at 09:21 PM.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Oct 2011 • 1 answer
Posted 9 Nov 2011 • 2 answers
Posted 28 Nov 2011 • 3 answers
Posted 10 Dec 2011 • 1 answer
Posted 22 Dec 2011 • 6 answers